Review: 'Through the Shadowlands’ describes Julie Rehmeyer's ME/CFS Odyssey
I should note at the outset that this review is based on an audio version of the galleys and the epilogue from the finished work. Julie Rehmeyer sent me the final version as a PDF, but for some reason my text to voice software (Kurzweil) had issues with it. I understand that it is...
Discuss the article on the Forums.

How does Thiamine help POTS?

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by Peyt, Sep 24, 2017.

  1. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    Hi,
    I have been taking small amounts of Thiamine for about 10 days now and I noticed from the first day that I slept better. I can only take about 25 mg though because anything more will give me a headache.
    But when I take that 25mg at night it will help me sleep better and I feel less agitation the next day... However, I have not seen much difference in slowing down my speeding heart rate.. It's still around 90 while sitting and 110 when standing after 10 min.

    But now that I can see some improvements with Thiamine I would love some education on what pathways does it effect to help people with POTS with sleep and calmness?
     
    Chezboo and Invisible Woman like this.
  2. Eastman

    Eastman Senior Member

    Messages:
    289
    Likes:
    245
  3. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    After reading Dr. Lonsdale's article, I can totally see why Thiamine gets rid of my everyday agitations and stabilizes my mood because it effects glucose metabolism. This answers my question. Thanks

    But Thiamine (at least up to now) has not done much for my racing heart. My heart is still racing.. This morning I was at 98 sitting and 110 standing... not exactly POTS standards but uncomfortable nevertheless .
     
  4. bertiedog

    bertiedog Senior Member

    Messages:
    991
    Likes:
    1,339
    South East England, UK
    This was something I regularly suffered from many years ago and it was horrible and caused excess adrenaline in me. However there was an easy answer, 10 mg Propananol taken once of twice daily. There have been times when I have needed to double the dose but these days 10 mg is fine.

    I have had no side effects from this and have been taking it for nearly 20 years.

    Pam
     
  5. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    @Peyt Have you been checked for adrenergic antibodies?
     
    Peyt likes this.
  6. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    I don't think so. I can check the tests that my doctors have ran in the past, what would be on the test?
     
  7. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    Thanks Pam. Propananol is a beta blocker correct?
    I do so well with natural beta blockers such as Chamomile and L-Arginine , only if I did not have such terrible side effects to the two. I guess it might be a good idea to try something synthetic such as Propananol if it does not have side effects like the natural stuff did for me.
     
  8. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    This is the test.

    http://www.celltrend.de/cfs-diagnostics.html

    Some patients who are positive are finding benefit from IVIG and/or Rituximab.
     
  9. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    You might also want to look at the other tests on this list
     
    CedarHome likes this.
  10. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    Learner1, I did some tests with Cyrex Array Labs about 5 years ago, but the practitioner that ordered them was not able to help me any. She gave me a bunch of natural herbs/supplements which did nothing, in fact a few of them made me more sick.... The tests were not cheap either.
     
    perrier likes this.
  11. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
  12. bertiedog

    bertiedog Senior Member

    Messages:
    991
    Likes:
    1,339
    South East England, UK
    Yes that's correct, it is a beta blocker. I think there are studies that show it is beneficial in low doses in POTS and ME/CFS.

    Pam
     
  13. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    Thanks I will look into it.
    I am just wondering if there is a relationship with fast heart rate and kidneys?
    The reason I say this is a couple of years ago a Chinese Herbalist gave me an herb which was suppose to help
    Improve blood circulation for kidneys and I remember it calmed my heart! Too bad I could not continue to take it because it gave me GI problems... but it made me wonder why would addressing blood circulation in my kidneys helps slow down the heart rate?
     
  14. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    Peyt likes this.
  15. Mary

    Mary Senior Member

    Messages:
    2,780
    Likes:
    6,215
    Southern California
    @Peyt - tachycardia can be caused by low potassium and/or low magnesium. Low potassium caused my heart rate to go up quite a bit. People with ME/CFS can have low intracellular potassium, despite normal blood levels, and only blood levels are measured. Richvank did a good post on how this can happen: http://forums.phoenixrising.me/inde...ded-in-methylation-treatmt.18670/#post-291422

    An easy way to get more potassium is to drink low-sodium V8 or low-sodium tomato juice, high in potassium and low in sugar. I have to take a potassium supplement daily (around 1000 mg in divided doses) plus drink low-sodium V8.
     
    Peyt likes this.
  16. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    Being hyperthyroid can cause tachycardia, too...
     
    Peyt likes this.
  17. Peyt

    Peyt Senior Member

    Messages:
    417
    Likes:
    119
    Interesting,
    My blood plasma Potassium and Magnesium are both fine.
    How is low intracellular potassium measured? Is it a blood test?
     
  18. Mary

    Mary Senior Member

    Messages:
    2,780
    Likes:
    6,215
    Southern California
    I don't know, I don't think intracellular testing is readily available. I just went by symptoms. I first discovered my issues with low potassium when I started taking methylfolate 7 years ago. It caused my potassium levels to tank pretty badly within 2 days or so of starting it. I had read this could happen in posts by Freddd. My chief symptom was severe fatigue. Later I identified muscle twitches or spasms, and cardiac symptoms are also very common with low potassium. I titrated up to 1000 mg potassium over a couple of days and the severe fatigue went away. Also, I had had that fatigue before but never knew what it was. My potassium levels were always in the normal range, albeit on the low side of normal.

    Since I've started supplementing with potassium gluconate plus the V8, I generally don't get this particular fatigue any more. But my heart rate did go up quite a bit after taking horsetail, which has diuretic properties. It took me a couple of days to figure out that it had lowered my potassium and when I increased my potassium intake, my heart rate returned to normal.

    You might try ingesting some high potassium foods - one banana probably would not be enough - to see if they make a difference. This is why I recommend low-sodium V8 as a simple way to see if potassium would help. Low-sodium V8 has 900 mg potassium per 8 ounce glass and regular V8 has around 500 mg. A lot of people use coconut water for potassium. So I would try something like a couple of glasses of V8 and see if it helps and if it does, you might consider a potassium supplement (or not). Potassium should be taken in divided doses - not a huge amount all at once. I take 200 - 300 mg. 4 x a day, the last dose before bed - my potassium very often used to get low in the middle of the night, I'd get muscle spasms in my feet and lower legs and that has stopped now.
     
  19. JasonUT

    JasonUT Senior Member

    Messages:
    199
    Likes:
    214
  20. Rooney

    Rooney Senior Member

    Messages:
    137
    Likes:
    188
    SE USA
    Dr. Nancy Klimas said that if our pulse is higher than the 70s sitting, we are not drinking enough water. My cardiologist said the heart needs something to press against re water.
     
    lafarfelue likes this.

See more popular forum discussions.

Share This Page